Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Green Bay, WI

June 29, 2014Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2014, 7:48 PM CDT for Vilas County, Wisconsin. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 7:48 PM CDT (00:48 UTC)
Expired
Jun 29, 2014, 8:30 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Vilas County, WI

The radar

The Marquette radar (KMQT), 161 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:30 PM CDTHAIL 15 Ese Presque Isle, WIJUST NORTH OF THE INTERSECTION OF HIGHWAY B AND HIGHWAY M.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1146 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS53 KGRB 300048
SVRGRB
WIC125-300130-
/O.NEW.KGRB.SV.W.0011.140630T0048Z-140630T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 830 PM CDT

* AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHWEST OF MERCER...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...MANITOWISH WATERS AND PRESQUE ISLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

BOATERS SHOULD MOVE TO SHORE...GET AWAY FROM THE WATER AND MOVE TO 
SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK 
BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN 
ON SMALL BODIES OF WATER. 

&&

LAT...LON 4617 8925 4616 8922 4611 8993 4630 8994
      4630 8992
TIME...MOT...LOC 0047Z 257DEG 35KT 4625 9020

HAIL...1.00IN
WIND...60MPH

$$

SKOWRONSKI
3 follow-up statements
013 
WWUS53 KGRB 300100
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
800 PM CDT SUN JUN 29 2014

WIC125-300130-
/O.CON.KGRB.SV.W.0011.000000T0000Z-140630T0130Z/
VILAS WI-
800 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN VILAS
COUNTY UNTIL 830 PM CDT...

AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF 
MERCER...AND MOVING EAST AT 40 MPH. AN ADDITIONAL NEAR-SEVERE STORM 
WAS LOCATED BETWEEN PRESQUE ISLE AND MANITOWISH WATERS. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...MANITOWISH WATERS AND PRESQUE ISLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4617 8925 4616 8922 4611 8993 4630 8994
      4630 8992
TIME...MOT...LOC 0059Z 264DEG 35KT 4625 9002

HAIL...1.00IN
WIND...60MPH

$$

SKOWRONSKI
544 
WWUS53 KGRB 300116
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT SUN JUN 29 2014

WIC125-300130-
/O.CON.KGRB.SV.W.0011.000000T0000Z-140630T0130Z/
VILAS WI-
816 PM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN VILAS
COUNTY UNTIL 830 PM CDT...

AT 810 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS CENTERED 6 
MILES NORTHEAST OF WINCHESTER...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE.

ALTHOUGH THE STORMS HAD WEAKENED A BIT IN THE PAST 10 MINUTES...THEY 
STILL APPEAR CAPABLE OF PRODUCING QUARTER SIZE HAIL AND A FEW WIND 
GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. ANY BOATERS ON LAKES IN NORTHERN VILAS COUNTY SHOULD MOVE 
ASHORE AS QUICKLY AS POSSIBLE. 

&&

LAT...LON 4617 8925 4616 8922 4611 8993 4630 8994
      4630 8992
TIME...MOT...LOC 0113Z 269DEG 33KT 4626 8976

HAIL...1.00IN
WIND...60MPH

$$

SKOWRONSKI
980 
WWUS53 KGRB 300131
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CDT SUN JUN 29 2014

WIC125-300139-
/O.EXP.KGRB.SV.W.0011.000000T0000Z-140630T0130Z/
VILAS WI-
831 PM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VILAS COUNTY WILL
EXPIRE AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED A BIT AND WAS 
NEARING THE UPPER MICHIGAN BORDER. AS A RESULT...THE SEVERE 
THUNDERSTORM WARNING WILL EXPIRE AT 830 PM. HOWEVER...UP TO NICKEL 
SIZED HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE IN THE PRESQUE ISLE 
VICINITY UNTIL THE STORM EXITS THE AREA. 

LAT...LON 4617 8925 4616 8922 4611 8993 4630 8994
      4630 8992
TIME...MOT...LOC 0129Z 267DEG 29KT 4622 8962

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:16 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 29, 6:16 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT SUN JUN 29 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 238 PM CDT SUN JUN 29 2014

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN UPPER
LEVEL LOW SPINNING OVER LAKE WINNIPEG AND AN OCCLUDED FRONT BOWING
SOUTHWARD ACROSS MINNESOTA AND INTO NORTHWEST IOWA.  AHEAD OF THIS
BOUNDARY IN A REGION OF MID-LEVEL CONVERGENCE...CLUSTERS OF SHOWERS
AND THUNDERSTORMS ARE MOVING ENE OVER NORTHERN IOWA.  STORM MOTION
WOULD TAKE THE NORTHERN EDGE OF THIS CLUSTER OVER WAUSHARA AND
WINNEBAGO COUNTIES AFTER 4 PM IF THEY HOLD TOGETHER...WHICH IS NOT A
SURE BET.  NOT EXPECTING ANYTHING SEVERE BY THE TIME THESE STORMS
ARRIVE.  MEANWHILE FURTHER NORTH...SHORTWAVE ACTIVITY IS RIDING
WITHIN THE LEFT EXIT REGION OF A 90+ KT JET STREAK WHICH IS PUNCHING
INTO SOUTHERN MINNESOTA.  A FEW SUPERCELLS DEVELOPED OVER NORTHWEST
WISCONSIN FROM THIS SHORTWAVE...ONE WHICH PROMPTED A SVR TSTORM
WARNING. ANOTHER WEAK IMPULSE IS UPSTREAM OVER CENTRAL
MINNESOTA...WHICH IS PROGGED TO ARRIVE LATER THIS AFTERNOON OVER N-C
WISCONSIN.  WITH FURTHER DESTABILIZATION EXPECTED AHEAD OF THE
OCCLUDED FRONT ACROSS THE NORTH...A FEW STORMS COULD FIRE AFTER
22Z.  IF STORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE DUE TO THE STRONG WIND FIELDS ALOFT.  CONVECTION TRENDS ARE
THE MAIN FORECAST CONCERN.

TONIGHT...RATHER COMPLEX FORECAST TONIGHT THAT CONTINUES RIGHT INTO
MONDAY.  CONVECTION OVER NORTHERN IOWA WILL BE HEADING TOWARDS THE
ROUTE 21 CORRIDOR EARLY THIS EVENING.  OTHERWISE...A BEEFY 100 KT
JET STREAK WILL RESIDE FROM SOUTH DAKOTA TO SOUTHERN
WISCONSIN...PLACING THE LEFT FRONT QUAD ACROSS THE NORTHERN PART OF
THE BADGER STATE AT THE START OF THE EVENING.  SHORTWAVE ACTIVITY
ROUNDING THE BASE OF THE UPPER LOW POSITIONED OVER LAKE WINNIPEG
WILL BE SWINGING THROUGH NORTHWEST WISCONSIN AT THE SAME TIME.  IF
SUFFICIENT DESTABILIZATION TAKES PLACE SO A FEW STORMS
DEVELOP ACROSS N-C WISCONSIN...THINK ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST MID-EVENING.  JUDGING
BY UPSTREAM ACTIVITY...SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE.  SOME OF THIS THUNDERSTORM ACTIVITY COULD SPREAD
SOUTHEAST INTO THE FOX VALLEY AND NORTHEAST WISCONSIN LATE IN THE
EVENING THOUGH FORCING WILL BE WEAKENING FARTHER SOUTHEAST.  STORMS
SHOULD BE WEAKENING MID-EVENING ONWARD DUE TO NOCTURNAL
COOLING...BUT A FEW ELEVATED STORMS COULD TAP INTO 2000 J/KG OF
ELEVATED CAPE WHICH COULD BRING A LOW SEVERE CHANCE. THE UPPER JET
WILL BE SHIFTING NORTH OVERNIGHT WHICH WILL TAKE THE UPPER
DIVERGENCE WITH IT.  MODELS INDICATE LITTLE TO NO CONVERGENCE ALONG
AN UPSTREAM COOL FRONT OVER THE NORTHERN MISSISSIPPI VALLEY SO ANY
LINGERING CONVECTION SHOULD CONTINUE TO WEAKEN OVERNIGHT.
REDUCED PRECIP CHANCES DUE TO THE UNCERTAINTY OF THE DEVELOPMENT AND
COVERAGE OF STORMS.  MUGGY AND BREEZY NIGHT TIME LOWS IN THE MIDDLE
TO UPPER 60S.

MONDAY...WEAK UPSTREAM OCCLUDED FRONT WILL MOVE SLOWLY TO THE EAST INTO
CENTRAL WISCONSIN DURING THE AFTERNOON...PLACING EASTERN PORTIONS OF
THE STATE IN THE WARM SECTOR.  ANTICIPATE AREAS OF LOW STRATUS OVER
PARTS OF THE AREA TO START THE MORNING.  BUT WITH HEATING...MIXING
SHOULD YIELD AT LEAST PARTLY CLOUDY CONDITIONS BY MIDDAY.  FURTHER
HEATING INTO THE LOWER TO MIDDLE 80S WILL YIELD 2000-3000 J/KG OF ML
CAPE DURING PEAK HEATING AND LITTLE TO NO CIN OVER EAST-CENTRAL WISCONSIN.
0-6KM BULK SHEAR WILL BE IN THE 40-50 KT RANGE WITH CURVED
HODOGRAPHS SUGGESTING A DISCRETE STORM MODE.  FORCING VIA MID-LEVEL
HEIGHT FALLS AND WEAK SHORTWAVES ROUNDING THE BASE OF THE UPPER
TROUGH IS PROGGED TO ARRIVE LATE IN THE AFTERNOON.  THESE CONDITIONS
SUPPORT A POTENTIAL FOR A SEVERE WEATHER EVENT LATE AFTERNOON ONWARD
OVER EAST-CENTRAL AND NORTHEAST WISCONSIN PENDING MORNING
CLOUDINESS/SHORTWAVE TIMING WHICH COULD DELAY THUNDERSTORM
FORMATION.  THREATS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL.
HIGHS IN THE LOWER TO MIDDLE 80S.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 238 PM CDT SUN JUN 29 2014

THE SEVERE THUNDERSTORM AND HEAVY RAINFALL THREAT MONDAY EVENING
IS THE BIGGEST FCST CHALLENGE.

A WIDESPREAD SVR TSTM AND HEAVY RAINFALL THREAT OVER THE FOX
VALLEY/LKSHR ON MONDAY EVG AREAS LOOKS LIKE IT WILL BE CONTINGENT
UPON THE DEVELOPMENT AND MOVMT OF A SFC WAVE ALONG THE ADVANCING
COLD FRONT. THE ECMWF/GEM AND GFS ALL HAVE SOME SEMBLANCE OF A
SFC WAVE MOVG FROM FAR SW WI AT 00Z TO NE WI OR CENTRAL LK MICH BY
06Z...WITH STG 0-3 KM HELICITIES OF 300-400 MOVG THROUGH OUR SE
CWA DURING THE EVG HOURS. DEEP LAYER SHEAR OF 45 TO 60 KTS WILL BE
VERY FAVORABLE FOR SUPERCELLS AS WELL. STRONG UPPER LEVEL DIVG IN
THE RRQ OF A 100+ KT JET STREAK WILL COMBINE THE APPROACHING FRONT
AND A DEVELOPING LLJ TO PROVIDE PLENTY OF LIFT FOR TSTM
DEVELOPMENT. SBCAPE OF 1500-2000 J/KG IS EXPECTED OVER THE FOX
VALLEY EARLY IN THE EVG...ALONG WITH A VERY MOIST AIR MASS WITH
PWATS NEAR 2 INCHES AND H8 DEW POINTS OF +14 TO +18 C. HOWEVER...
THE NAM/SREF SUGGEST THAT THE SFC WAVE AND ASSOCIATED WARM FRONT
MAY GET HUNG UP NEAR THE IL/WI BORDER...AND FOCUS THE BEST SEVERE
WX AND HEAVY RAINFALL POTENTIAL OVER SOUTHERN WI. THESE
DIFFERENCES COULD MAKE THE DIFFERENCE BETWEEN A TORNADO OUTBREAK
ACROSS THE SE THIRD OF GRB CWA...OR A GLANCING BLOW WITH SOUTHERN
WI GETTING THE BRUNT OF THE ACTION. HAVE KEPT CATEGORICAL POPS
OVER OUR SE COUNTIES...TAPERING BACK TO LIKELY/CHC CATEGORIES
FARTHER NW. HAVE KEPT THE OVERNIGHT PERIOD DRY...ALTHOUGH WILL
NEED TO WATCH THIS...AS THE ECMWF HAS PCPN LINGERING IN NE WI
PAST MIDNIGHT.

AN UPPER LEVEL TROF AND ASSOCIATED NW CYCLONIC FLOW AT THE SFC
WILL KEEP SHOWERS IN THE FCST THROUGH WEDNESDAY AFTERNOON OR
EVENING...WITH CANADIAN HIGH PRESSURE BRINGING DRY CONDITIONS
ON THURSDAY AND FRIDAY. COOLER TEMPS WILL BE FELT DURING THIS
PERIOD.

MODELS DISAGREE ON HOW QUICKLY THE SFC HIGH WILL SHIFT EAST
LATER IN THE WEEK...WITH THE GEFS SLOWEST TO PULL THE HIGH
OUT OF THE WESTERN GREAT LAKES. OVERALL...EXPECT A SLIGHT
WARMING TREND INTO THE WEEKEND...WITH A SMALL CHANCE OF
TSTMS...ESPECIALLY IN OUR WESTERN AND NORTHERN COUNTIES.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 612 PM CDT SUN JUN 29 2014

MIXING INTO SLIGHTLY DRIER AIR ALOFT HAS KNOCKED HUMIDITIES DOWN A
BIT...AND SHOULD WORK AGAINST GETTING TOO MUCH FG FORMATION
OVERNIGHT. SHRA MAINLY OUT OF MID CLD DECK WL AFFECT THE CENTRAL
AND E-C WI TAF SITES THIS EVENING. MORE CELLULAR DEVELOPMENT IN NW
WI MAY AFFECT THE RHI AREA FOR A TIME. AFTER THAT...BEST GUESS IS
THAT SIG PCPN WL HOLD OFF UNTIL TOMORROW. BUT...WL NEED TO WATCH
CLOSELY ANY DEVELOPMENT THAT OCCURS IN IA TO MAKE SURE IT DOESN/T
CLIP THE C/E-C WI TAF SITES. SO CONFIDENCE IN DRY FCST NOT AS HIGH
AS IT COULD BE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......KIECKBUSCH
AVIATION.......JS
Hazardous weather outlook, Jun 29, 2:50 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT SUN JUN 29 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL THROUGH THE MID-EVENING HOURS OVER NORTH-
CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND TORRENTIAL RAINFALL
ON MONDAY AFTERNOON AND EVENING...OVER EAST CENTRAL...AND PARTS
OF CENTRAL AND NORTHEAST WISCONSIN. THIS COULD BE A SIGNIFICANT
EVENT...WITH WIDESPREAD DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. TORRENTIAL RAINFALL AND FLOODING ARE ALSO POSSIBLE.

THERE IS A SMALL CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON...AND
POSSIBLY AGAIN OVER THE WEEKEND. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM TONIGHT THROUGH
MONDAY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO FORWARD ANY
RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-302000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT SUN JUN 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE IN THE EVENING AND OVERNIGHT...AND WILL
POSE A HAZARD TO BOATERS. THE STRONGER STORMS WILL PRODUCE
TORRENTIAL RAINFALL AND STRONG GUSTY WINDS.

PATCHY DENSE FOG MAY SIGNIFICANTLY REDUCE VISIBILITIES AT
TIMES...POSING A HAZARD TO BOATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS WILL POSE A HAZARD TO BOATERS AT TIMES MONDAY AND
MONDAY EVENING. THE STRONGER STORMS WILL PRODUCE STRONG GUSTY WINDS
AND TORRENTIAL RAINFALL.

PATCHY DENSE FOG MAY CONTINUE TO SIGNIFICANTLY REDUCE
VISIBILITIES AT TIMES THROUGH MONDAY NIGHT...POSING A HAZARD TO
BOATERS.

THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS ON TUESDAY
AFTERNOON...AND POSSIBLY AGAIN NEXT WEEKEND.

MPC/TSK

In the hours before

Special weather statement, Jun 29, 7:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT SUN JUN 29 2014

WIZ005-300100-
VILAS-
718 PM CDT SUN JUN 29 2014

...SEVERE THUNDERSTORM ON A COURSE TO COME VERY CLOSE TO NORTHWEST
VILAS COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM JUST NORTHWEST OF GLIDDEN...OR ABOUT 75 MILES
NORTHWEST OF RHINELANDER...MOVING EAST AT 40 MPH. THE STORMS HAS
ALREADY PRODUCED 1 INCH HAIL.

ON ITS CURRENT COURSE...THE STORM WILL PASS JUST NORTHWEST OF VILAS
COUNTY. HOWEVER...EVEN A SLIGHT SHIFT IN ITS MOVEMENT COULD RESULT
IN IT AFFECTING THE NORTHWEST CORNER OF VILAS COUNTY.

ANYONE ENGAGED IN OUTDOOR ACTIVITIES OVER NORTHWEST VILAS COUNTY
SHOULD CONSIDER MOVING TO A STURDY SHELTER IMMEDIATELY IN CASE THE
STORM ENDS UP AFFECTING THE AREA. LOCATIONS TO THE WEST OF PRESQUE
ISLE AND NORTH OF WINCHESTER ARE AT THE GREATEST RISK OF BEING
AFFECTED BY THIS VERY DANGEROUS STORM.

SKOWRONSKI
Special weather statement, Jun 29, 7:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT SUN JUN 29 2014

WIZ005-300115-
VILAS-
737 PM CDT SUN JUN 29 2014

...SEVERE THUNDERSTORM ON A COURSE TO COME VERY CLOSE TO NORTHWEST
VILAS COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM JUST NORTHEAST OF GLIDDEN...OR ABOUT 65 MILES
NORTHWEST OF RHINELANDER...MOVING EAST AT 45 MPH. THE STORMS HAS
ALREADY PRODUCED 1 INCH HAIL.

ON ITS CURRENT COURSE...THE STORM WILL PASS JUST NORTHWEST OF VILAS
COUNTY. HOWEVER...EVEN A SLIGHT SHIFT IN ITS MOVEMENT COULD RESULT
IN IT AFFECTING THE NORTHWEST CORNER OF VILAS COUNTY.

ANOTHER STORM WAS OVER EAST CENTRAL IRON COUNTY WISCONSIN. THIS
STORM WILL MOVE OVER NORTHWEST VILAS COUNTY AND PRODUCE PENNY SIZE
HAIL...WINDS TO 50 MPH AND HEAVY DOWNPOURS. THE STORM WILL BE NEAR
WINCHESTER BY 750 PM CDT.

ANYONE ENGAGED IN OUTDOOR ACTIVITIES OVER NORTHWEST VILAS COUNTY
SHOULD MOVE TO A STURDY SHELTER IMMEDIATELY.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:08 AM CDTBeach Hazards StatementGRBDoor12 hr
Jun 30, 6:25 PM CDTSpecial Marine WarningGRB95 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.